Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 10, 2005, 1:14 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 1:14 AM CDT (06:14 UTC)
- Expired
- Aug 10, 2005, 3:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 152 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4008 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 100615 FFWCRP TXC479-100815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 114 AM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 315 AM CDT * AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 2.5 INCHES OF RAIN PER HOUR WITH THESE STORMS...LOCATED 10 MILES NORTHWEST OF LAS TIENDAS NEAR SAN ISABEL CREEK. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAS TIENDAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2802 9995 2783 9988 2793 9941 2817 9949 $$ JM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:31 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 9:31 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 931 PM CDT TUE AUG 9 2005 .UPDATE...00Z REGIONAL SOUNDINGS SHOWED A CAPPING INVERSION THAT SLOWLY WEAKENED FROM SOUTH TO NORTH AND 700HPA TEMPERATURES AT OR ABOVE +10 DEGREES CELSISUS(GFS VERIFYING) WHICH COMMONLY SUPRESSES CONVECTIVE DEVELOPMENT. ORGANIZING MCS WITH SEVERAL OUTFLOW BOUNDARIES UPSTREAM IS IN RESPONSE TO A MID-LEVEL SHORTWAVE AND VORTICITY MAXIMA. ANOTHER EAST-WEST ORIENTED OUTFLOW BOUNDARY LIES JUST NORTH OF THE CWA. 700HPA TEMPERATURES ARE PROGGED TO COOL BELOW +10 DEGREES CELSIUS OVER MOST OF THE CWA AFTER 06Z WITH 700-300HPA DIFFERENTIAL CYCLONIC VORTICITY ADVECTION PROVIDING SYNOPTIC-SCALE ASCENT. GREATEST DYNAMICAL FORCING AND 700HPA COOL ADVECTION OCCURS INVOF THE NORTHERN CWA BORDER. WILL INDICATE MOSTLY CHANCE POPS NORTH OF A LAS TIENDAS TO PORT LAVACA LINE AND GENERALLY NIL TO 10% GHOST POPS SOUTH OF THIS LINE. LITTLE TO NO CHANGE REQUIRED TO THE REMAINING ELEMENTS. && .MARINE...STRONG NOCTURNAL LOW-LEVEL JET FEEDING THE UPSTREAM MCS WILL MAINTAIN SCA CONDITIONS ACROSS THE WATERS THE REMAINDER OF THE NIGHT. && .AVIATION...CONVECTION OFF THE SIERRA MADRE AND OVER THE TEXAS HILL COUNTRY WILL CONTINUE TO WANE AS IT MOVES SOUTH INTO A MORE STABLE ATMOSPHERE OVER THE RIO GRANDE PLAINS (KLRD-KCOT LINE). ANY REMAINING TSTMS WILL PROVIDE TEMPO MVFR CONDITIONS. CONVECTION SHOULD SUBSIDE BY 06Z...IF NOT EARLIER. NOCTURNAL LLJ OVER THE IMMEDIATE SOUTHERN COASTAL BEND (KNQI-KCRP-KNGP LINE) WILL ALLOW FOR SLY 30-35KT LLWS BETWEEN 06-14Z. GUSTY SURFACE WINDS WILL ALSO BE ON TAP WEDNESDAY AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT/SEA BREEZE COMBINATION. OVERALL...VFR CONDITIONS SHOULD GENERALLY PREVAIL OVER SOUTH TX THROUGH WEDNESDAY NIGHT. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCA GMZ230-235-250-255-270-275. && 85/UPDATE 95/AVIATION
Hazardous weather outlook, Aug 9, 10:40 PM CDT, 2 hours 34 minutes before
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
In the hours before
Special weather statement, Aug 10, 1:03 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 103 AM CDT WED AUG 10 2005 TXZ239-100700- WEBB- 103 AM CDT WED AUG 10 2005 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF LAS TIENDAS...OR 29 MILES WEST OF ENCINAL...MOVING EAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:13 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Aug 10, 6:04 PM CDT | Flash Flood Warning | CRP | Bee | 116 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.